MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported that a lens was implanted on (b)(6) 2024, but it was explanted immediately due to lens placement issues on their end.Another lens was implanted successfully.The yamane technique was used.
 
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.The returned device is on its way to the manufacturer.Therefore, a proper root cause analysis could not be completed, nor the reported issue confirmed.Without a proper device analysis, a definitive root cause cannot be determined at this time.It was stated by the customer that they are using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the lens was being used off-label.Based on the information provided, the risk assessment for the lucia product, and our experience, we have determined that the following factors may have caused or contributed to the reported issue is but is not limited to: · lens placement technique · loading strategy · accessory device support · poor handling during folding and inserting.
 
Additional Manufacturer Narrative
Section h6: added 10, testing of actual/suspected device.A review of the device history records did not reveal any non-conformances that would have contributed to the reported events.The dhr indicates that the lenses were processed per standard operating procedures and met all final release specifications.Additionally, a query of complaint-handling database revealed no indication of a lot specific product quality deficiency.However, there is no indication of a product quality issue with respect to manufacturing, design, or labelling.Our lenses are 100% thoroughly inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.The risk assessment has been reviewed for the three-piece hydrophobic lens.The risk assessment identifies failed injection or damaged haptics to potentially be caused by the lens being improperly loaded such that the optic is bent or that the haptics are under compression.This is seen as a reasonably foreseeable misuse that may result in an extended surgery because of the damage to the lens/injector and a replacement is required.The severity of damage is seen as minor.The likelihood of occurrence is estimated to be occasional.The resulting risk is deemed as acceptable.It was stated by the customer that there was no damage noted to the device during preparation for use.Based on the information provided, the risk assessment for the lucia product, and our experience we have determined that the following factors may have cause or contributed to the reported issue is but is not limited to: lens placement technique, loading strategy, accessory support device, poor handling during folding and inserting.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key19209495
Report Number3010126268-2024-00053
Device Sequence Number7927689
Product Code HQL
UDI-Device Identifier00843045100850
UDI-Public(01)00843045100850(17)280131
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-664
Device Lot Number3S230120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown